Alert archive / Kentucky / Tornado Warnings in 2009

Tornado Warning 38, NWS Louisville, KY

June 16, 20094 counties in Kentucky

NWS Louisville, KY issued this tornado warning at Jun 16, 2009, 2:43 PM CDT for 4 counties in Kentucky. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2009, 2:43 PM CDT (19:43 UTC)
Expired
Jun 16, 2009, 3:15 PM CDT
In force
32 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon

Counties Barren County, KY, Green County, KY, Hart County, KY, Metcalfe County, KY

The radar

The Louisville radar (KLVX), 88 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 2:58 PM CDTTSTM WND DMGHorse Cave, KYTREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 16, 1:42 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.7 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2009-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 228 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2009-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
228 J/kg
Mixed-layer CIN
-115 J/kg
Mixed-layer LCL
1107 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KLMK 161943
TORLMK
KYC009-087-099-169-162015-
/O.NEW.KLMK.TO.W.0038.090616T1943Z-090616T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
243 PM CDT TUE JUN 16 2009

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN BARREN COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTHWESTERN GREEN COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTHERN HART COUNTY IN SOUTH CENTRAL KENTUCKY...
  NORTHWESTERN METCALFE COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 315 PM CDT...

* AT 241 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR CAVE
  CITY...MOVING EAST AT 45 MPH.

* THE TORNADO WILL BE NEAR...
  ROWLETTS AND HISEVILLE AROUND 250 PM CDT...
  UNO AND HARDYVILLE AROUND 255 PM CDT...
  THREE SPRINGS AND CENTER AROUND 300 PM CDT...
  MONROE AROUND 305 PM CDT...
  PIERCE AROUND 310 PM CDT...

DAMAGING WINDS OVER 60 MPH ARE ALSO LIKELY IN THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORK BENCH OR
OTHER PIECE OF STURDY FURNITURE IN A BASEMENT. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN 
INTERIOR HALLWAY, BATHROOM, OR CLOSET.

&&

LAT...LON 3731 8561 3712 8560 3705 8597 3721 8604
TIME...MOT...LOC 1943Z 253DEG 39KT 3715 8596

$$
TF
1 follow-up statement
000 
WWUS53 KLMK 161955
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
255 PM CDT TUE JUN 16 2009

KYC009-087-099-169-162015-
/O.CON.KLMK.TO.W.0038.000000T0000Z-090616T2015Z/
GREEN KY-HART KY-METCALFE KY-BARREN KY-
255 PM CDT TUE JUN 16 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 315 PM CDT FOR
NORTHEASTERN BARREN...NORTHWESTERN METCALFE...SOUTHEASTERN HART AND
SOUTHWESTERN GREEN COUNTIES...

AT 253 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR UNO...OR 37 MILES
NORTHEAST OF BOWLING GREEN...MOVING EAST AT 45 MPH.

THE TORNADO WILL BE NEAR...
  THREE SPRINGS AND CENTER AROUND 300 PM CDT...
  MONROE AROUND 305 PM CDT...
  PIERCE AROUND 310 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORK BENCH OR
OTHER PIECE OF STURDY FURNITURE IN A BASEMENT. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY, BATHROOM, OR CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY. AVOID WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT
TUESDAY AFTERNOON FOR WESTERN KENTUCKY. A SEVERE THUNDERSTORM WATCH
ALSO REMAINS IN EFFECT UNTIL 800 PM CDT TUESDAY EVENING FOR EASTERN
KENTUCKY.

&&

LAT...LON 3708 8584 3725 8589 3731 8561 3712 8560
TIME...MOT...LOC 1955Z 253DEG 39KT 3719 8580

$$

JSD

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this tornado warning went out at Jun 16, 1:49 PM CDT, 54 minutes earlier.

Area forecast discussion, Jun 16, 1:49 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
249 PM EDT TUE JUN 16 2009

.SHORT TERM (TONIGHT AND WEDNESDAY)...

SQUALL LINE WILL CONTINUE TO PLOW EASTWARD THROUGH CENTRAL KENTUCKY
THIS EVENING. SEVERE WIND GUSTS WILL BE POSSIBLE OVER SOUTHERN
KENTUCKY AS THE LINE PASSES THROUGH. NOT MUCH BEHIND THE LINE...A
FAIRLY MINIMAL STRATIFORM CLOUD SHIELD AND MODELS SUGGEST JUST SOME
SCATTERED SHOWERS TO REDEVELOP IF ANYTHING.

SOME LIGHT FOG WILL BE POSSIBLE TOWARDS DAWN...ESPECIALLY OVER
SOUTHERN KENTUCKY.

ON WEDNESDAY LOW PRESSURE CROSSING BY TO OUR NORTH WILL DRAG A COLD
FRONT INTO THE LMK CWFA. ADDITIONAL SCATTERED THUNDERSTORM
DEVELOPMENT IS EXPECTED. AT THIS TIME IT APPEARS THE BEST CHANCES
FOR ANY SEVERE WEATHER WILL BE OVER THE SOUTHEAST HALF OF THE CWFA.
STRENGTHENING WINDS ALOFT WILL PRESENT A WIND GUST THREAT WITH THE
STORMS.

.LONG TERM (WEDNESDAY NIGHT THROUGH TUESDAY)...

WEDNESDAY NIGHT THRU SATURDAY NIGHT...

UPPER AIR FLOW LATE WEDNESDAY WILL FEATURE A DEEP AMPLIFIED TROUGH
ACROSS THE INTERMOUNTAIN WEST...A RIDGE OVER EASTERN TEXAS AND A
SHALLOW TROUGH MOVING EAST ACROSS THE GREAT LAKES. THE PREFERRED
ECMWF SHOWS SOME DE-AMPLIFICATION OF THIS PATTERN AS THE WESTERN
TROUGH ATTEMPTS TO MOVE UP AND OVER THIS CENTRAL RIDGE. BY LATE
THURSDAY...THE 500MB RIDGE ORIGINALLY OVER TEXAS WILL EXTEND ITS
INFLUENCE OVER THE LOWER OHIO VALLEY.

THE LOWER OHIO VALLEY WILL BE UNDER THE INFLUENCE OF THE SOUTHERN
EDGE OF MID-LEVEL NORTHWEST FLOW CENTERED OVER THE WESTERN GREAT
LAKES...WITH VERY WARM AND HUMID AIR MOVING NORTHEAST INTO THE
REGION THURSDAY AND ESPECIALLY FRIDAY.

WITH MID LEVEL HEIGHTS RISING OVER MISSOURI AND WESTERN
KENTUCKY...THE TRACK OF THE REPEATED CONVECTIVE EPISODES THAT HAVE
AFFECTED US OVER THE PAST SEVERAL DAYS WILL MOVE NORTH INTO NORTHERN
ILLINOIS AND IOWA. A DEVELOPING CAP AT 700MB WILL END CONVECTION
ACROSS THE TENNESSEE VALLEY AND LOWER MISSISSIPPI VALLEY.

HOWEVER...WITH NORTHWEST FLOW ALOFT...ONE OR MORE NOCTURNAL
CONVECTIVE COMPLEXES MAY DIVE SOUTHEAST...AFFECTING SOUTHERN INDIANA
AND EASTERN KENTUCKY THURSDAY AND THURSDAY NIGHT. THE 12Z NAM HINTS
AT THIS BY TAKING EARLIER OVERNIGHT CONVECTION ACROSS IOWA INTO
EASTERN KENTUCKY BY LATE THURSDAY. WILL THUS INSERT A CHANCE OF
PRECIP FOR THURSDAY INTO EARLY FRIDAY.

LOW LEVEL SOUTHWEST FLOW WILL INCREASE THURSDAY AND CONTINUE THROUGH
FRIDAY. LONG RANGE GUIDANCE ATTEMPTS TO RAISE AFTERNOON HIGHS WELL
INTO THE LOWER 90S...AND WILL FOLLOW...PERHAPS SHAVING A DEGREE OR
TWO OFF THIS TO ACCOUNT FOR WET SOIL AND EVAPO-TRANSPIRATION.

ENERGY DIVING SOUTHEAST ACROSS THE UPPER MIDWEST FRIDAY WILL AID IN
DEVELOPING LOW PRESSURE AND A SHARPENING TROUGH ACROSS THE GREAT
LAKES.

A LINE OF CONVECTION WILL LIKELY DEVELOP FRIDAY ACROSS INDIANA AND
ILLINOIS ALONG THIS BOUNDARY...SINKING SOUTHEAST OF THE OHIO RIVER
DURING THE LATE EVENING OR EARLY MORNING HOURS SATURDAY. WILL
CONTINUE PRECIP CHANCES THROUGH SATURDAY AFTERNOON TO ACCOUNT FOR
THE SPEED OF THE FRONT.

.SUNDAY THROUGH TUESDAY...

UPPER AIR PATTERN WILL AMPLIFY SUNDAY...WITH A DEEP TROUGH ACROSS
THE PACIFIC NORTHWEST...RIDGING ACROSS THE PLAINS AND A CLOSED LOW
OVER NEW ENGLAND. A DRIER NORTHERLY FLOW WILL SET UP ACROSS THE
REGION AND WILL LIKELY BRING DRIER AIR AND SEVERAL DRY DAYS
BEGINNING SUNDAY. THE COOLEST AIR WILL STAY WELL TO OUR
NORTHEAST...SO EXPECT SEASONABLY WARM AFTERNOON HIGHS WITH MOSTLY
CLEAR SKIES AND LIGHT WINDS.

&&

.AVIATION (18Z TAFS)...

OF FIRST CONCERN IS LINE OF STRONG STORMS MOVING TO THE EAST THROUGH
WESTERN KENTUCKY. WILL TIME THIS LINE INTO EACH TAF SITE. AS FOR THE
STRENGTH...WILL GO WITH GENERALLY WHAT HAS BEEN REPORTED WITH THE
LINE SO FAR. WILL KEEP THE WORST OF THE WEATHER AT EACH TAF SITE FOR
AN HOUR AS THE LINE PASSES THROUGH...WITH LINGERING TSRA BEHIND IT
FOR A FEW HOURS. ADDITIONAL SCATTERED SHOWERS WILL BE POSSIBLE
TONIGHT INTO WEDNESDAY MORNING...BUT FOR NOW WILL LEAVE THE TAFS
DRY. WILL INTRODUCE SOME LIGHT FOG AT BWG AND LEX TOWARDS DAWN IN
SOGGY ATMOSPHERE ABOVE SOAKED GROUND. ADDITIONAL THUNDERSTORMS
POSSIBLE TOMORROW AFTERNOON BUT BEST CHANCES SHOULD BE SOUTH OF SDF.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

SHORT TERM...13
LONG TERM....JSD
AVIATION.....13
Hazardous weather outlook, Jun 16, 2:33 PM CDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
333 PM EDT TUE JUN 16 2009

INZ076>079-083-084-089>092-KYZ030>037-042-043-171945-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-BOURBON KY-NICHOLAS KY-
333 PM EDT TUE JUN 16 2009 /233 PM CDT TUE JUN 16 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FEW THUNDERSTORMS WILL BE POSSIBLE THIS EVENING. THE STRONGEST
STORMS WILL BE CAPABLE OF BRIEF HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED WEDNESDAY AFTERNOON AND
EVENING. STRONG INSTABILITY AND MID LEVEL WINDS MAY ALLOW SOME OF
THESE STORMS TO BECOME STRONG...WITH GUSTY WINDS AND MARGINALLY
SEVERE HAIL. THE MOST LIKELY AREA FOR ANY SEVERE WEATHER WILL BE
OVER THE BLUEGRASS AND IN THE LAKE CUMBERLAND REGION.

ALTHOUGH ISOLATED THUNDERSTORMS ARE POSSIBLE WEDNESDAY NIGHT AND
THURSDAY...A BETTER CHANCE OF WIDESPREAD THUNDERSTORMS WILL ARRIVE
LATE FRIDAY NIGHT THROUGH SATURDAY AFTERNOON. SOME THUNDERSTORMS
LATE FRIDAY MAY PRODUCE GUSTY WINDS AND BRIEF VERY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

KYZ023>029-038>041-045>049-053>057-061>067-070>078-081-082-171945-
HANCOCK KY-BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-
BULLITT KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-
NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-
MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-
HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-
SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-
RUSSELL KY-CUMBERLAND KY-CLINTON KY-
333 PM EDT TUE JUN 16 2009 /233 PM CDT TUE JUN 16 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A LINE OF POWERFUL THUNDERSTORMS WILL MOVE FROM WEST TO EAST
ACROSS SOUTHERN KENTUCKY THIS AFTERNOON AND EVENING. DAMAGING
WINDS AND AN ISOLATED TORNADO OR TWO WILL BE POSSIBLE WITH THESE
STORMS. THE THREAT OF SEVERE WEATHER SHOULD END WHEN THE LINE
REACHES THE LAKE CUMBERLAND AREA AROUND 7PM EDT/6PM CDT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED WEDNESDAY AFTERNOON AND
EVENING. STRONG INSTABILITY AND MID LEVEL WINDS MAY ALLOW SOME OF
THESE STORMS TO BECOME STRONG...WITH GUSTY WINDS AND MARGINALLY
SEVERE HAIL. THE MOST LIKELY AREA FOR ANY SEVERE WEATHER WILL BE
OVER THE BLUEGRASS AND IN THE LAKE CUMBERLAND REGION.

ALTHOUGH ISOLATED THUNDERSTORMS ARE POSSIBLE WEDNESDAY NIGHT AND
THURSDAY...A BETTER CHANCE OF WIDESPREAD THUNDERSTORMS WILL ARRIVE
LATE FRIDAY NIGHT THROUGH SATURDAY AFTERNOON. SOME THUNDERSTORMS
LATE FRIDAY MAY PRODUCE GUSTY WINDS AND BRIEF VERY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO PLEASE REPORT ANY SEVERE WEATHER TO THE
NATIONAL WEATHER SERVICE OFFICE IN LOUISVILLE.

13/JSD

In the hours before

Local storm report, Jun 16, 2:19 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
319 PM EDT TUE JUN 16 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0312 PM     TSTM WND DMG     BOWLING GREEN           36.97N  86.44W
06/16/2009                   WARREN             KY   LAW ENFORCEMENT

            TREES DOWN

&&

EVENT NUMBER LMK0900018

MRC
Local storm report, Jun 16, 2:21 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
321 PM EDT TUE JUN 16 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0257 PM     TSTM WND DMG     MORGANTOWN              37.22N  86.70W
06/16/2009                   BUTLER             KY   EMERGENCY MNGR

            POWER LINES DOWN. POWER OUT IN MORGANTOWN.

&&

EVENT NUMBER LMK0900019

MRC
Local storm report, Jun 16, 2:25 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
325 PM EDT TUE JUN 16 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0322 PM     TSTM WND DMG     FRANKLIN                36.73N  86.60W
06/16/2009                   SIMPSON            KY   TRAINED SPOTTER

            TREE BLOCKING WEST MADISON AVENUE IN FRANKLIN.

&&

EVENT NUMBER LMK0900020

MRC
Local storm report, Jun 16, 2:30 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
330 PM EDT TUE JUN 16 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0328 PM     TSTM WND DMG     1 SW SCOTTSVILLE        36.74N  86.21W
06/16/2009                   ALLEN              KY   LAW ENFORCEMENT

            TREES DOWN.

&&

EVENT NUMBER LMK0900021

MRC
Local storm report, Jun 16, 2:41 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
341 PM EDT TUE JUN 16 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     SCOTTSVILLE             36.75N  86.20W
06/16/2009                   ALLEN              KY   LAW ENFORCEMENT

            TREES DOWN. LIGHTNING STRUCK POWER POLE KNOCKED TRAFFIC
            LIGHT INTO INTERSECTION.

&&

EVENT NUMBER LMK0900022

MRC
Special weather statement, Jun 16, 2:41 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
341 PM EDT TUE JUN 16 2009

KYZ024-025-028-162015-
BRECKINRIDGE-HARDIN-MEADE-
341 PM EDT TUE JUN 16 2009

...STRONG STORMS MOVING ACROSS BRECKINRIDGE...HARDIN AND MEADE
COUNTIES...

AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES SOUTH OF
BRANDENBURG TO 14 MILES WEST OF ELIZABETHTOWN TO 13 MILES NORTHEAST
OF LEITCHFIELD...OR ALONG A LINE EXTENDING FROM 39 MILES SOUTHWEST OF
LOUISVILLE TO 42 MILES SOUTHWEST OF LOUISVILLE TO 46 MILES SOUTHWEST
OF LOUISVILLE...AND MOVING EAST AT 35 MPH.

FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE...
  NEAR ELIZABETHTOWN AROUND 405 PM EDT.

THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
91 AND 94.

THIS STORM WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 136 AND 137.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

JBS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 1:28 PM CDTSevere Thunderstorm WarningLMKButler, Logan47 min
Jun 16, 1:33 PM CDTSevere Thunderstorm WarningLMKButler, Ohio27 min
Jun 16, 1:54 PM CDTSevere Thunderstorm WarningLMKAllen, Barren, Butler, Edmonson, Logan, Simpson and 1 more36 min
Jun 16, 2:01 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Butler, Edmonson, Grayson, Hardin, Hart44 min
Jun 16, 2:03 PM CDTSevere Thunderstorm WarningLMKAllen, Simpson27 min
Jun 16, 2:16 PM CDTTornado WarningLMKEdmonson29 min
Jun 16, 2:29 PM CDTSevere Thunderstorm WarningLMKAllen, Barren, Edmonson, Grayson, Green, Hart and 3 more46 min
Jun 16, 3:03 PM CDTSevere Thunderstorm WarningLMKAdair, Barren, Cumberland, Green, Hart, Metcalfe and 2 more42 min
Jun 16, 3:22 PM CDTSevere Thunderstorm WarningLMKAdair, Casey, Clinton, Cumberland, Russell, Taylor38 min
Jun 16, 3:40 PM CDTSevere Thunderstorm WarningLMKCasey, Russell20 min
Jun 16, 4:21 PM CDTAreal Flood AdvisoryLMKJefferson, Oldham84 min

Nearby

Tornado Warnings in Kentucky, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.